Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 15, 2005, 2:24 PM EDT for Fairfield County, Kershaw County, Lancaster County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2005, 2:24 PM EDT (18:24 UTC)
- Expired
- May 15, 2005, 3:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Fairfield County, SC, Kershaw County, SC, Lancaster County, SC
The radar
The Columbia radar (KCAE), 62 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 151825 SVRCAE SCC039-055-057-151900- /O.NEW.KCAE.SV.W.0068.050515T1824Z-050515T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 224 PM EDT SUN MAY 15 2005 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 300 PM EDT * AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED OVER FAIRFIELD COUNTY...OR ABOUT 12 MILES EAST OF WINNSBORO...MOVING EAST AT 35 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LAKE WATEREE REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3447 8098 3437 8095 3437 8065 3462 8069 $$ LCV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:02 AM EDT, 11 hours 22 minutes earlier.
Area forecast discussion, May 15, 3:02 AM EDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 302 AM EDT SUN MAY 15 2005 .SYNOPSIS... MODELS SWING A GOOD SHORT WAVE THROUGH THE AREA TODAY. BASED ON SATPIX RUC HAS THE BEST HANDLE IN KEEPING A STRONG VORT MAX IN CENTRAL MS THEN MOVING IT NE THROUGH THE FORECAST AREA. && .SHORT TERM (TODAY)... SATPIX/RADAR SHOWING GOOD DYNAMIC CONVECTION CONTINUING AHEAD OF APROACHING CDFNT AND SHORT WAVE. ATMOSPHERE IS FAIRLY UNSTABLE WITH LIS OF -3, TTS OF 48 THIS AFTERNOON, AND DEWPOINTS IN THE 60S. SPC HAS US IN A SLIGHT RISK WILL MENTION SOME POSSIBLY SEVERE IN THE TEXT. && .LONG TERM (TONIGHT THROUGH SATURDAY)... CDFNT MOVES TO THE COAST TONIGHT AND DISSIPATES WITH WEAK HIGH PRESSURE BUILDING IN MONDAY. REMNANTS MOVE INLAND WITH WEAK COASTAL FRONT TUESDAY AFTERNOON BRINGING ANOTHER SLIGHT CHANCE OF TSTMS. A SERIES OF SHORT WAVES WILL MOVE THROUGH THURSDAY AND FRIDAY BRINGING ANOTHER THREAT OF PRECIP BUT NEXT WEEKEND LOOKS GOOD THUS FAR. && .AVIATION... AREA OF THUNDERSTORMS TO OUR WEST IS EXPECTED TO MOVE THROUGH HERE BY 15UTC THIS MORNING. ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON WITH FRONT MOVING THROUGH TONIGHT. WILL KEEP PROB30 FOR THUNDER FOR ALL TAFS FOR TODAY AND SCATTER CLOUDS OUT TONIGHT. DO NOT EXPECT MUCH IN THE WAY OF MUCH FOG TONIGHT DUE TO MIXING. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 17/02/17
Hazardous weather outlook, May 15, 5:39 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 539 AM EDT SUN MAY 15 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160939- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 539 AM EDT SUN MAY 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SEVERE THUNDERSTORMS FROM MIDDAY THROUGH THIS EVENING ARE POSSIBLE. PLEASE REFER TO THE SPECIAL WEATHER STATEMENT (CAESPSCAE) ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN COLUMBIA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY AND SKYWARN SPOTTERS ARE ENCOURAGED TO CALL US TOLL FREE AT 1-800-775-7199 WITH SEVERE WEATHER REPORTS DURING THE DAY TODAY. BARLOW
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 5:13 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 32 min |
| May 15, 6:22 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 27 min |
| May 15, 7:23 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 52 min |
| May 15, 7:35 PM EDT | Severe Thunderstorm Warning | CAE | Lee, Sumter | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.